Back to Ask the Diabetes Team Ask the Diabetes Team

From Houston, Texas, USA:

My daughter had a physical done in 2004. The physician noted signs of her being pre-diabetic and prescribed oral medication. She had laboratory work done in June 2005 by another physician who diagnosed her with type 2 diabetes, however took her off the oral medication due to increased liver count. Her sugar level was 180 on a random test. Should we be concerned?


Yes. If she is overweight, this needs to be addressed.If she needs to exercise more vigorously every day, then turn of the television and the computer and get her moving. She should have her lipids and her blood pressure checked. Part of her exam should be to determine if she has acanthosis nigricans and, lastly, some decision about how to treat her high blood glucose levels. There is a condition called hepatic steatosis which elevates liver enzymes related to obesity. This is not a side effect of diabetes medications, but a part of the metabolic syndrome itself. Therefore, if this exists, then there is no reason for medications to be avoided. Please go back to your diabetes team and discuss this all in more detail.


Original posting 15 Dec 2005
Posted to Other and Type 2


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.